| Model Number |
ADVIA CENTAUR XP |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The quality controls were within acceptable ranges.A siemens customer service engineer (cse) was dispatched to the customer site.The cse tightened reagent probe 1 and 3 which were loose and checked the alignments of the sample probe and ancillary probes.The cse realigned the sample probe which was hitting the bottom of the cuvette.Quality controls were run and passed.The cause of the discordant, total human chorionic gonadotropin result is unknown.Based on the available data the event was potentially caused by the loose reagent probes or the alignment of the sample probe.The instrument is operating within manufacturing specifications.No further evaluation of the device is required.Siemens also filed mdr# 2432235-2019-00051 for this event.
Event or Problem Description
A discordant, falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xp instrument.The repeat result was discordant but was not reported to the physician(s).The sample was repeated multiple times.The result of 48.0 miu/ml was reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated thcg result.